Generic free resolutions and root systems
Annales de l'Institut Fourier, Volume 68 (2018) no. 3, pp. 1241-1296.

In this paper I give an explicit construction of the generic rings R ^ gen for free resolutions of length 3 over Noetherian commutative -algebras. The key role is played by the defect Lie algebra introduced in [18]. The defect algebra turns out to be a parabolic subalgebra in a Kac–Moody Lie algebra associated to the graph T p,q,r corresponding to the format of the resolution. The ring R ^ gen is Noetherian if and only if the graph T p,q,r corresponding to a given format is a Dynkin diagram. In such case R ^ gen has rational singularities so it is Cohen–Macaulay. The ring R ^ gen is a deformation of a commutative ring R ^ spec which has a structure of a multiplicity free module over a product of Kac–Moody Lie algebras corresponding to the graph T p,q,r and a product of two general linear Lie algebras.

Dans ce papier je présente une construction explicite des anneaux génériques R ^ gen pour les résolutions libres de longueur 3 sur des -algèbres noethériennes commutatives. L’élément clé est l’algèbre de Lie de défaut introduite dans [18]. Il s’avère que l’algèbre de défaut est une sous-algèbre parabolique d’une algèbre de Kac–Moody associée au graphe T p,q,r correspondant au format de la résolution. L’anneau R ^ gen est noethérien si et seulement si le graphe T p,q,r correspondant à un format donné est un diagramme de Dynkin. Dans ce cas R ^ gen a des singularitées rationnelles donc il est de Cohen–Macaulay. L’anneau R ^ gen est une déformation d’un anneau commutatif R ^ spec qui possède une structure de module sans multiplicité sur un produit d’algèbres de Kac–Moody correspondant au graphe T p,q,r et un produit de deux algèbres de Lie linéaires générales.

Published online:
DOI: 10.5802/aif.3188
Classification: 13D02, 13D25, 17B67, 14M05, 14M07, 14M17, 14M27
Keywords: Finite free resolutions, structure theorems, Kac–Moody Lie algebras
Mot clés : Résolutions libres finies, théorèmes de structure, algèbres de Kac–Moody et Lie
Weyman, Jerzy 1

1 Department of Mathematics University of Connecticut Storrs, CT 06269 (USA)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
     author = {Weyman, Jerzy},
     title = {Generic free resolutions and root systems},
     journal = {Annales de l'Institut Fourier},
     pages = {1241--1296},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {68},
     number = {3},
     year = {2018},
     doi = {10.5802/aif.3188},
     language = {en},
     url = {}
AU  - Weyman, Jerzy
TI  - Generic free resolutions and root systems
JO  - Annales de l'Institut Fourier
PY  - 2018
SP  - 1241
EP  - 1296
VL  - 68
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  -
DO  - 10.5802/aif.3188
LA  - en
ID  - AIF_2018__68_3_1241_0
ER  - 
%0 Journal Article
%A Weyman, Jerzy
%T Generic free resolutions and root systems
%J Annales de l'Institut Fourier
%D 2018
%P 1241-1296
%V 68
%N 3
%I Association des Annales de l’institut Fourier
%R 10.5802/aif.3188
%G en
%F AIF_2018__68_3_1241_0
Weyman, Jerzy. Generic free resolutions and root systems. Annales de l'Institut Fourier, Volume 68 (2018) no. 3, pp. 1241-1296. doi : 10.5802/aif.3188.

[1] Bruns, Winfried The existence of generic free resolutions and related objects, Math. Scand., Volume 55 (1984), pp. 33-46 | DOI | Zbl

[2] Buchsbaum, David A.; Eisenbud, David What makes a complex exact, J. Algebra, Volume 25 (1973), pp. 259-268 | DOI | Zbl

[3] Buchsbaum, David A.; Eisenbud, David Some structure theorems for finite free resolutions, Adv. Math., Volume 1 (1974), pp. 84-139 | DOI | Zbl

[4] Buchsbaum, David A.; Eisenbud, David Algebra structures for finite free resolutions and some structure theorems for ideals of codimension 3, Am. J. Math., Volume 99 (1977) no. 3, pp. 447-485 | DOI | Zbl

[5] De Concini, Corrado; Strickland, Elisabetta On the variety of complexes, Adv. Math., Volume 41 (1981), pp. 45-77 | DOI | Zbl

[6] Elkik, Renée Singularités rationnelles et déformations, Invent. Math., Volume 47 (1977), pp. 139-147 | DOI | Zbl

[7] Garland, Howard; Lepowsky, James Lie algebra homology and the Macdonald-Kac formulas, Invent. Math., Volume 34 (1976), pp. 37-76 | DOI | Zbl

[8] Grosshans, Frank D. Algebraic homogeneous spaces and invariant theory, Lecture Notes in Math., 1673, Springer, Berlin, 1997, vi+148 pages | Zbl

[9] Hochster, Melvin Topics in the homological theory of modules over commutative rings, CBMS Regional Conference Series in Mathematics, 24, American Mathematical Society, 1975 | Zbl

[10] Kac, Victor G. Infinite Dimensional Lie algebras, Cambridge University Press, 1993, xxi+400 pages | Zbl

[11] Kempf, George The Grothendieck-Cousin complex of an induced representation, Adv. Math., Volume 29 (1978), pp. 310-396 | DOI | Zbl

[12] Kumar, Shrawan Kac-Moody groups, their flag varieties and Representation Theory, Progress in Mathematics, 204, Birkhäuser, Boston, 2002 | Zbl

[13] Liu, Lishi Kostant’s formula for Kac-Moody Lie algebras, J. Algebra, Volume 149 (1992) no. 1, pp. 155-178 | DOI | Zbl

[14] Northcott, D. G. Finite free resolutions, Cambridge Tracts in Mathematics, 71, Cambridge University Press, Cambridge, UK, 1976 | Zbl

[15] Perrin, Nicolas On the geometry of spherical varieties, Transform. Groups, Volume 19 (2014), pp. 171-223 | DOI | Zbl

[16] Pragacz, Piotr; Weyman, Jerzy On the generic free resolutions, J. Algebra, Volume 128 (1990) no. 1, pp. 1-44 | DOI | Zbl

[17] Tchernev, Alexandre B. Universal Complexes and the Generic Structure of Free Resolutions, Mich. Math. J., Volume 49 (2001), pp. 65-96 | DOI | Zbl

[18] Weyman, Jerzy On the structure of resolutions of length 3, J. Algebra, Volume 126 (1989) no. 1, pp. 1-33 | DOI | Zbl

Cited by Sources: